I am not familiar with your healthcare system but I would suspect you would have a very difficult time proving that you were accidentally put on Valium and that it caused you to have GERD.
There is a theory that some medications can cause heartburn by relaxing the Lower Esophageal Sphincter (LES), allowing stomach contents to reflux back up into the esophagus.
Medications that may cause heartburn by relaxing the LES:
Anticholinergic drugs (urinary tract disorders, antihistamines)
Beta-2 agonists (bronchodilators [Inhalation] -- asthma)
Calcium channel blockers (high blood pressure)
Diazepam (anxiety disorders, seizures)
Opioid analgesics (prescription pain killers)
Theophylline (bronchodilators [oral] -- asthma)
Tricyclic (psychotherapeutic agents, antidepressants)
~~Kitt~~Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease. www.healingwell.com"Life is not about waiting for the storms to pass...
It's about learning how to dance in the rain."~ Vivian Greene